Alert archive / Kentucky / River Flood Warnings in 2016

River Flood Warning 2, NWS Jackson, KY

February 16, 2016Owsley County, Kentucky

NWS Jackson, KY issued this river flood warning at Feb 16, 2016, 1:57 PM EST for Owsley County, Kentucky. It took effect at Feb 16, 2016, 2:31 PM EST. It was in force for 23 hr.

The area

The outline as issued.

The facts

Issued
Feb 16, 2016, 1:57 PM EST (18:57 UTC)
In effect from
Feb 16, 2016, 2:31 PM EST
Expired
Feb 17, 2016, 1:54 PM EST
In force
23 hr
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Flood severity
Minor

County Owsley County, KY

The radar

The Jackson,KY radar (KJKL), 36 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fork Kentucky River at Booneville (BOOK2). The gauge peaked at 29.73 ft at Feb 17, 2016, 2:00 AM EST.

actionminormoderate10203002/1602/1702/18
Action stage
21.5 ft
Minor stage
27 ft
Moderate stage
32 ft
Major stage
38 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03281500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

929 
WGUS43 KJKL 161857
FLWJKL
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE JACKSON KY 
157 PM EST TUE FEB 16 2016

...The National Weather Service in Jackson Kentucky has issued
a flood warning for the following rivers in Kentucky...

  The South Fork Kentucky River at Booneville

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is occurring or is imminent.

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

The next update will be issued by 5 pm EST.

&&

KYC189-170657-
/O.NEW.KJKL.FL.W.0002.160216T1931Z-160217T1500Z/
/BOOK2.1.ER.160216T1931Z.160217T0000Z.160217T0832Z.NO/
157 PM EST TUE FEB 16 2016

The National Weather Service in Jackson Kentucky has issued a 

* Flood Warning for 
  The South Fork Kentucky River at Booneville.
* until Wednesday morning.
* at 1:00 PM Tuesday the stage was 26.3 feet.
* Flood stage is 27.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 29.0 feet by this evening. The river will fall below 
  flood stage by early tomorrow morning.
* At 27.0 feet...Low lying areas flood.

&&


LAT...LON 3757 8366 3748 8362 3734 8363 3732 8375
      3745 8373 3750 8373             

$$

RAY/JVM
5 follow-up statements
482 
WGUS83 KJKL 162156
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
456 PM EST TUE FEB 16 2016

...The flood warning continues for the following rivers in 
Kentucky...
 
  The South Fork Kentucky River at Booneville 
  The Kentucky River at Heidelberg 
  The Kentucky River near Ravenna 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

The next update will be issued by 11 pm EST.

A Flood Warning means that flooding is occurring or is imminent.

&&

KYC189-170956-
/O.EXT.KJKL.FL.W.0002.000000T0000Z-160217T1432Z/
/BOOK2.1.ER.160216T1924Z.160217T0000Z.160217T0832Z.NO/
456 PM EST TUE FEB 16 2016

The Flood Warning continues for
  The South Fork Kentucky River at Booneville.
* at 4:00 PM Tuesday the stage was 27.7 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 29.0 feet this
  evening. The river will fall below flood stage tomorrow morning.
* At 27.0 feet...Low lying areas flood.

&&


LAT...LON 3757 8366 3748 8362 3734 8363 3732 8375
      3745 8373 3750 8373             

$$

KYC129-170956-
/O.EXT.KJKL.FL.W.0003.160216T2145Z-160217T1536Z/
/HLDK2.1.ER.160216T2145Z.160217T0600Z.160217T0936Z.NO/
456 PM EST TUE FEB 16 2016

The Flood Warning continues for
  The Kentucky River at Heidelberg.
* until Wednesday morning.
* at 3:45 PM Tuesday the stage was 19.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by 6 pm this 
  evening and continue to rise to near 20.3 feet by around midnight 
  tonight. The river will then fall below flood stage by tomorrow 
  morning.
* At 20.0 feet...Low lying areas flood.

&&


LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392


$$

KYC065-170956-
/O.EXT.KJKL.FL.W.0001.000000T0000Z-160218T1115Z/
/RAVK2.1.ER.160216T2131Z.160217T1200Z.160218T0515Z.NO/
456 PM EST TUE FEB 16 2016

The Flood Warning continues for
  The Kentucky River near Ravenna.
* at 4:15 PM Tuesday the stage was 20.9 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by 6 pm this 
  evening and continue to rise to near 23.4 feet by tomorrow morning. 
  The river will then fall below flood stage by around midnight 
  Wednesday night.
* At 25.0 feet...Moderate flooding occurs.

&&


LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411


$$

RAY
992 
WGUS83 KJKL 170257
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
957 PM EST TUE FEB 16 2016

...The flood warning continues for the following rivers in 
Kentucky...
 
  The Cumberland River at Williamsburg 
  The South Fork Kentucky River at Booneville 
  The Kentucky River at Heidelberg 
  The Kentucky River near Ravenna 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

The next update will be issued by 6 am Wednesday.

A Flood Warning means that flooding is occurring or is imminent.

&&

KYC235-171457-
/O.EXT.KJKL.FL.W.0004.160217T0235Z-160218T2000Z/
/WLBK2.1.ER.160216T2331Z.160217T0600Z.160218T1430Z.NO/
957 PM EST TUE FEB 16 2016

The Flood Warning continues for
  The Cumberland River at Williamsburg.
* from this evening to Thursday afternoon.
* at 9:00 PM Tuesday the stage was 21.8 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.9 feet 
  through this evening before cresting just after midnight. Water 
  will remain near the crest level through the day Wednesday. The 
  river will fall below flood stage late Thursday morning.
* At 21.0 feet...Flooding threatens low lying roads and structures.

&&


LAT...LON 3680 8407 3681 8426 3698 8429 3697 8443
      3672 8437 3670 8407             

$$

KYC189-171100-
/O.EXT.KJKL.FL.W.0002.000000T0000Z-160217T1100Z/
/BOOK2.1.ER.160216T1924Z.160217T0200Z.160217T0736Z.NO/
957 PM EST TUE FEB 16 2016

The Flood Warning continues for
  The South Fork Kentucky River at Booneville.
* at 9:00 PM Tuesday the stage was 29.2 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will begin cresting before midnight...then 
  will fall to below flood stage late tonight.


&&


LAT...LON 3757 8366 3748 8362 3734 8363 3732 8375
      3745 8373 3750 8373             

$$

KYC129-171456-
/O.EXT.KJKL.FL.W.0003.000000T0000Z-160217T2200Z/
/HLDK2.1.ER.160216T2112Z.160217T0145Z.160217T1536Z.NO/
957 PM EST TUE FEB 16 2016

The Flood Warning continues for
  The Kentucky River at Heidelberg.
* at 8:45 PM Tuesday the stage was 20.5 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will begin cresting before midnight...then 
  will fall to below flood stage by late morning Wednesday.
* At 20.0 feet...Low lying areas flood.

&&


LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392


$$

KYC065-171456-
/O.EXT.KJKL.FL.W.0001.000000T0000Z-160218T1800Z/
/RAVK2.1.ER.160216T2140Z.160217T1800Z.160218T1200Z.NO/
957 PM EST TUE FEB 16 2016

The Flood Warning continues for
  The Kentucky River near Ravenna.
* at 9:15 PM Tuesday the stage was 22.0 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 23.5 feet by 
  early afternoon Wednesday. The river will fall below flood stage 
  Thursday morning.
* At 25.0 feet...Moderate flooding occurs.

&&


LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411


$$
627 
WGUS83 KJKL 170750
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
250 AM EST WED FEB 17 2016

...The flood warning continues for the following rivers in 
Kentucky...
 
  The Cumberland River at Williamsburg 
  The South Fork Kentucky River at Booneville 
  The Kentucky River at Heidelberg 
  
...The flood warning continues for the following rivers in 
Kentucky...

  The Kentucky River near Ravenna 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

The next update will be issued by 1 PM THIS AFTERNOON.

A Flood Warning means that flooding is occurring or is imminent.

&&

KYC235-171950-
/O.EXT.KJKL.FL.W.0004.000000T0000Z-160218T2030Z/
/WLBK2.1.ER.160216T2331Z.160217T1800Z.160218T1430Z.NO/
250 AM EST WED FEB 17 2016

The Flood Warning continues for
  The Cumberland River at Williamsburg.
* at  2:00 AM Wednesday the stage was 22.9 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to a crest near 23.3
  feet by late this afternoon. The river will fall below flood 
  stage around midday on Thursday. 

&&


LAT...LON 3680 8407 3681 8426 3698 8429 3697 8443
      3672 8437 3670 8407             

$$

KYC189-171949-
/O.EXT.KJKL.FL.W.0002.000000T0000Z-160217T2251Z/
/BOOK2.1.ER.160216T1924Z.160217T0700Z.160217T1651Z.NO/
250 AM EST WED FEB 17 2016

The Flood Warning continues for
  The South Fork Kentucky River at Booneville.
* at  2:00 AM Wednesday the stage was 29.7 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is near crest and will begin to recede
  prior to dawn and should fall below flood stage by 
  late this afternoon.


&&


LAT...LON 3757 8366 3748 8362 3734 8363 3732 8375
      3745 8373 3750 8373             

$$

KYC129-171949-
/O.EXT.KJKL.FL.W.0003.000000T0000Z-160218T0335Z/
/HLDK2.1.ER.160216T2112Z.160217T0645Z.160217T2135Z.NO/
250 AM EST WED FEB 17 2016

The Flood Warning continues for
  The Kentucky River at Heidelberg.
* at  1:45 AM Wednesday the stage was 20.9 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is nearing crest and should begin to 
  recede later this morning and fall to below flood stage by 
  late this evening.
* At 20.0 feet...Low lying areas flood.

&&


LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392


$$

KYC065-171949-
/O.CON.KJKL.FL.W.0001.000000T0000Z-160218T1800Z/
/RAVK2.1.ER.160216T2140Z.160217T1800Z.160218T1200Z.NO/
250 AM EST WED FEB 17 2016

The Flood Warning continues for
  The Kentucky River near Ravenna.
* at  2:15 AM Wednesday the stage was 22.9 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will rise to a crest near 23.5 feet by late 
  this afternoon. The river will then begin to recede and should 
  fall below flood stage by dawn on Thursday. 
* At 25.0 feet...Moderate flooding occurs.

&&


LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411


$$
348 
WGUS83 KJKL 171638
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
1138 AM EST WED FEB 17 2016

...The flood warning continues for the following rivers in 
Kentucky...
 
  The Cumberland River at Williamsburg 
  The South Fork Kentucky River at Booneville 
  The Kentucky River at Heidelberg 
  The Kentucky River near Ravenna 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

The next update will be issued by 6 pm today.

A Flood Warning means that flooding is occurring or is imminent.

&&

KYC235-180438-
/O.EXT.KJKL.FL.W.0004.000000T0000Z-160219T0448Z/
/WLBK2.1.ER.160216T2331Z.160217T1800Z.160218T2248Z.NO/
1138 AM EST WED FEB 17 2016

The Flood Warning continues for
  The Cumberland River at Williamsburg.
* at 11:00 AM Wednesday the stage was 23.5 feet and cresting.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will fall below flood stage tomorrow 
  afternoon.
* At 21.0 feet...flooding threatens low lying roads and structures.


&&


LAT...LON 3680 8407 3681 8426 3698 8429 3697 8443
      3672 8437 3670 8407             

$$

KYC189-180029-
/O.EXT.KJKL.FL.W.0002.000000T0000Z-160218T0029Z/
/BOOK2.1.ER.160216T1924Z.160217T0715Z.160217T1829Z.NO/
1138 AM EST WED FEB 17 2016

The Flood Warning continues for
  The South Fork Kentucky River at Booneville.
* at 11:00 AM Wednesday the stage was 27.6 feet.
* Flood stage is 27.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage 
  by this afternoon.
* At 27.0 feet...low lying areas flood.

&&


LAT...LON 3757 8366 3748 8362 3734 8363 3732 8375
      3745 8373 3750 8373             

$$

KYC129-180437-
/O.EXT.KJKL.FL.W.0003.000000T0000Z-160218T1017Z/
/HLDK2.1.ER.160216T2112Z.160217T1115Z.160218T0417Z.NO/
1138 AM EST WED FEB 17 2016

The Flood Warning continues for
  The Kentucky River at Heidelberg.
* at 10:45 AM Wednesday the stage was 20.8 feet.
* Flood stage is 20.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage 
  by tonight.
* At 20.0 feet...Low lying areas flood.

&&


LAT...LON 3769 8385 3757 8366 3750 8373 3763 8392


$$

KYC065-180437-
/O.EXT.KJKL.FL.W.0001.000000T0000Z-160219T0027Z/
/RAVK2.1.ER.160216T2140Z.160217T1615Z.160218T1827Z.NO/
1138 AM EST WED FEB 17 2016

The Flood Warning continues for
  The Kentucky River near Ravenna.
* at 11:15 AM Wednesday the stage was 23.9 feet.
* Flood stage is 21.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will crest this afternoon around 24.1 feet
  and then fall below flood stage by tomorrow early afternoon.
* At 25.0 feet...Moderate flooding occurs.

&&


LAT...LON 3788 8405 3769 8385 3763 8392 3779 8411


$$

ABE
642 
WGUS83 KJKL 171854
FLSJKL
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
154 PM EST WED FEB 17 2016

...The flood warning is cancelled for the following rivers
in Kentucky...
 
  The South Fork Kentucky River at Booneville
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to monitor NOAA weather radio or your favorite local media 
outlet for additional information. If you are in areas affected by 
this forecast take necessary precautions.

&&

KYC189-171924-
/O.CAN.KJKL.FL.W.0002.000000T0000Z-160218T0029Z/
/BOOK2.1.ER.160216T1924Z.160217T0715Z.160217T1706Z.NO/
154 PM EST WED FEB 17 2016

The Flood Warning is cancelled for
  The South Fork Kentucky River at Booneville.
* at  1:00 PM Wednesday the stage was 26.4 feet.
* Flood stage is 27.0 feet.
* Fell below flood stage at 12:06 PM Wednesday.
* Forecast...The river will continue to fall dropping below 21.5
  feet Thursday morning.
* At 27.0 feet...Low lying areas flood.

&&


LAT...LON 3757 8366 3748 8362 3734 8363 3732 8375
      3745 8373 3750 8373             

$$

ABE

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this river flood warning went out at Feb 16, 12:30 PM EST, 1 hour 27 minutes earlier.

Area forecast discussion, Feb 16, 12:30 PM EST, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1230 PM EST TUE FEB 16 2016

.UPDATE...
ISSUED AT 1141 AM EST TUE FEB 16 2016

SEVERAL CHANGES HAVE BEEN MADE TO POPS...WX...QPF AND SNOW
AMOUNTS LATER TODAY AND TONIGHT BASED ON INCOMING 12Z MODEL DATA
AND A FARTHER SOUTH TRACK TO THE INCOMING SYSTEM. GREATEST IMPACTS
FROM THIS SYSTEM WILL BE ACROSS THE UPPER CUMBERLAND REGION BUT
EVEN HERE BOUNDARY LAYER TEMPS WILL LIKELY MEAN PRECIP STARTS AS
RAIN AND MIXES WITH SNOW AT TIMES WITH LESS THAN AN INCH OF SLUSHY
ACCUMULATION ANTICIPATED. NOTICED KPAH REPORTING 34F/LIGHT RAIN
WITH A SIMILAR THERMAL PROFILE TO WHAT WE EXPECT ACROSS OUR
SOUTHERN COUNTIES AS THE PRECIP MAKES IT IN LATER TODAY. THE ONE
EXCEPTION WOULD BE OVER OUR HIGHER TERRAIN WHERE COLDER TEMPS
WOULD MEAN THE EXPECTED QPF WOULD SUPPORT 1 TO 2 INCHES OF SNOW
ABOVE 2000 FEET OR SO. WILL LIKELY ISSUE A WINTER WEATHER ADVISORY
FOR BELL...HARLAN AND POSSIBLY LETCHER TO HIGHLIGHT POTENTIAL
IMPACT ON HIGHER ELEVATION ROADS THIS EVENING. OTHERWISE...LOWERED
TEMPS A DEGREE OR TWO THIS AFTERNOON DUE TO THICK CLOUD COVER IN
PLACE.

UPDATE ISSUED AT 707 AM EST TUE FEB 16 2016

WSR-88D SHOWING RETURNS TRENDING DOWN AS LOW PRESSURE HAS TRACKED
NORTHEAST INTO WEST VA THIS MORNING. WHILE THERE MAY BE SOME
LINGERING IMPACTS THE ACCUMULATING SNOW HAS COME TO A END AND
THEREFORE THE ADV WILL BE ALLOWED TO EXPIRE AT 7AM. ALSO GIVEN
PRECIP HAS EXITED WILL ALSO CANCEL THE FFA...THINKING AT THIS
POINT SHORT FUSE PRODUCTS WILL HANDLE ANY REMAINING RUNOFF ISSUES.
OTHERWISE UPDATED GRID WITH LATEST OBS AND TREND.

&&

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 351 AM EST TUE FEB 16 2016

VERY COMPLICATED FORECAST OVER THE PAST 24 HOURS AND THOSE
COMPLICATIONS CONTINUE THIS MORNING. MANY LOCATIONS HAVE SWITCHED
OVER TO SNOW THIS HOUR AND THIS SHOULD BE THE TREND MOST SPOTS
THROUGH THE MORNING. BASICALLY WHERE THE HEAVIER RETURNS ARE
RESIDING WE HAVE SEEN WET BULBING OCCUR AND CHANGE FROM MODERATE
TO HEAVY RAIN TO MODERATE TO HEAVY SNOW AT TIMES. THESE BANDS ARE
IN AN AREA WHERE THE 700MB FRONTOGENETICAL FORCING IS MOST
PRONOUNCED. THE BACK EDGE OF THE BETTER FORCING AND RETURNS IS
SHARP. THIS SHOULD CUTOFF THE BIGGER FLAKES AS YOU MOVE WEST
NEARER THE CWA BORDER...AND SOME OF THIS MAY EVEN MIX ON THE BACK
SIDE WHERE RETURNS SLACK OFF. TO COMPLICATE THE SITUATION MORE
THERE IS A BIT OF A DRY SLOT WORKING INTO PORTIONS OF THE FAR
SE...WHERE MIDDLESBORO AND HAZARD ARE BOTH REPORTING RAIN THIS
HOUR. THIS IS ALSO AIDING TO INTENSIFY A BAND OF SNOW ACROSS
MORGAN...WOLFE...MAGOFFIN..JOHNSON...BREATHITT...OWSLEY...AND LEE
COUNTIES THIS HOUR. THE BOTTOM LINE IS SNOWFALL ACROSS THE CWA
WILL BE QUITE VARIABLE THIS MORNING BUT GENERALLY 1-3 INCHES SEEMS
REASONABLE. HOWEVER CAN NOT RULE OUT LOCALLY HIGHER AMOUNTS OF 4
INCHES WHERE BANDING SETS UP. THIS AREA OF LOW PRESSURE IS SET TO
EJECT NE AS THE ATTENDANT 500MB TROUGH NEGATIVELY TILTS ONCE IT
MOVES INTO THE MID ATLANTIC STATES. NOW THE OTHER SIDE OF THIS HAS
BEEN THE SOME HYDRO ISSUES AND THINK THIS WILL CONTINUE TO BE A
PROBLEM PARTICULARLY AS RIVERS RESPOND THROUGH THE DAY...HOWEVER
AS PRECIP COMES TO A END SOME OF THE CREEKS AND STREAMS SHOULD
RESPOND BY SEEING SLOWER RISES OR EVEN BECOMING STEADY STATE.

STILL LOOKING AT ANOTHER WAVE AND SURFACE LOW PRESSURE SET PROGRESS
SE THIS AFTERNOON INTO TONIGHT ON TAIL OF THE THE CURRENT SYSTEM.
OVERALL THE MODELS HAVE ALL TRENDED BETTER QPF TO THE SOUTH AND
GOOD CLUSTERING IS TAKING PLACE WITH THIS SYSTEM WITH REGARDS TO
THE LOW TRACK. THEREFORE TRENDED THE BETTER POPS AS SUCH...WE
SHOULD WARM ENOUGH TODAY THAT THIS WILL BE MOSTLY RAIN AND NOT TO
MENTION FORECAST SOUNDINGS WOULD SUGGEST THAT WE LOOSE ICE. RIGHT
NOW BLENDED QPF KEEPS THIS LIGHT AT GENERALLY A QUARTER OF A INCH
OR LESS. WHILE WE COULD SEE AREAS IN THE FAR NORTH MIXING THIS
WILL BE MINIMAL IMPACT...PERHAPS THE VERY HIGH TERRAIN NEARER THE
VA BORDER COULD SEE LIGHT ADDITIONAL ACCUM TODAY INTO TONIGHT.
THIS WILL CHANGE TO ALL SNOW LATER TONIGHT AREA WIDE...AGAIN THIS
WILL BE AS THE SYSTEM EXITS AND NOT LOOKING FOR MUCH MORE THAN A
TRACE AT THIS POINT OF SNOW IF THAT. OVERALL AFTER THIS EXITS WE
DO SEE A BIT OF NW FLOW TYPE PRECIP AND MAINLY KEPT THIS IN THE
FAR EAST FOR WEDNESDAY.

.LONG TERM...(WEDNESDAY NIGHT THROUGH MONDAY)
ISSUED AT 515 AM EST TUE FEB 16 2016

THE PERIOD IS EXPECTED TO BEGIN WITH A TROUGH DEPARTING TO THE
EAST AND NORTHEAST AND A RIDGE FROM MEXICO NORTH THROUGH THE
PLAINS. MEANWHILE A TROUGH IS EXPECTED TO BE NEARING THE WEST
COAST AT THAT TIME. NORTHWEST FLOW BETWEEN THE DEPARTING TROUGH
AND AN AREA OF LOW PRESSURE AND THE RIDGE AND SFC HIGH PRESSURE
MOVING IN MAY BE SUFFICIENT FOR A FEW FLURRIES OR SPRINKLES OR AN
ISOLATED RAIN OR SNOW SHOWER ON WED EVENING...INTO WED NIGHT.
OTHERWISE...THE RIDGING SHOULD BUILD ACROSS THE AREA ON
THURSDAY...WITH THE AXIS OF THE RIDGE SHIFTING EAST LATE THURSDAY
NIGHT INTO FRIDAY. THIS WILL LEAD TO A PERIOD OF MODERATING
TEMPERATURES TO ABOVE NORMAL LEVELS BY FRIDAY.

THE FLOW WILL BECOME MORE ZONAL ACROSS THE CONUS AT THAT
POINT...AND THE TROUGH THAT WILL INITIALLY BE NEARING THE WEST
COAST OF THE CONUS WILL HAVE MOVED ACROSS THE ROCKIES AND PLAINS
AND NEAR THE GREAT LAKES AND MS VALLEY ON FRIDAY. THE ASSOCIATED
LOW PRESSURE SYSTEM SHOULD TRACK INTO CANADA ON FRIDAY AND SEND A
WARM FRONT ACROSS THE AREA...FOLLOWED BY THE TRAILING COLD FRONT
ON FRIDAY NIGHT. THE AIRMASS BEHIND THIS COLD FRONT WILL VERY
LITTLE FROM THE ONE IN FRONT OF IT. ALONG AND IN ADVANCE OF THE
COLD FRONT...ISOLATED TO SCATTERED SHOWERS ARE ANTICIPATED FOR
FRIDAY...WITH THE SYSTEM HAVING ONLY LIMITED MOISTURE DUE TO
LITTLE IF ANY INFLOW OF GULF MOISTURE. SOME OF THESE SHOWERS
COULD LINGER INTO SATURDAY...BUT THE WEEKEND SHOULD BEGIN MAINLY
DRY AS WEAK HIGH PRESSURE MOVES ACROSS THE AREA.

THE PATTERN IS EXPECTED TO BEGIN TO AMPLIFY AGAIN TO END THE
WEEKEND AND EARLY NEXT WEEK...WITH A SERIES OF SHORTWAVES EXPECTED
TO WORK ACROSS THE REGION. INITIALLY THE REGION COULD BE SPLIT
WITH THESE PASSING NORTH AND SOUTH OF THE AREA...BUT SHOWERS WILL
BE POSSIBLE TO END THE PERIOD. THE RECENT GFS RUNS ALSO HAVE MORE
PHASING OF THE NORTHERN AND SOUTHERN STREAMS EARLY NEXT WEEK AND
OFFERS A WETTER SOLUTION WITH PRECIPITATION CHANGES LINGERING
THROUGH THE END OF THE PERIOD AND BEYOND. THE RECENT ECMWF RUNS
WOULD BRING MAINLY JUST CLOUD COVER LATE IN THE PERIOD AND LESSER
RAIN CHANCES.

THE MILD AIRMASS SHOULD LINGER THROUGH THE END OF THE PERIOD. IN
FACT...AFTER OVERNIGHT LOWS IN THE 20S AREAWIDE ON WED NIGHT...ONLY
VALLEY LOCATIONS SHOULD FALL BELOW FREEZING ON THU NIGHT WITH
INCREASING SOUTHERLY FLOW. TEMPERATURES SHOULD THEN REMAIN ABOVE
FREEZING IN ALL LOCATIONS THROUGH THE END OF THE PERIOD AS 850 MB
TEMPS REMAIN IN THE 3C TO 8C RANGE ON AVERAGE.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1230 PM EST TUE FEB 16 2016

CONDITIONS ARE EXPECTED TO REMAIN BELOW LOWEST INSTRUMENT
APPROACH MINIMUMS AT ALL TAF SITES THROUGHOUT THE PERIOD AS LOW
CLOUDS AND FOG REMAIN FIRMLY IN PLACE. A WEAK SYSTEM WILL SKIRT BY
TO OUR SOUTH THIS EVENING WITH A PERIOD OF LIGHT RAIN LIKELY
AFFECTING LOCATIONS FROM JKL AND SJS SOUTH. THE RAIN WILL LIKELY
MIX WITH SNOW AT TIMES AND THERE COULD BE A LIGHT DUSTING FOR
LOCATIONS MAINLY ALONG AND SOUTH OF THE HAL ROGERS PARKWAY...
INCLUDING SME AND LOZ. PRECIP IS EXPECTED TO END BY 06Z...BUT FOG
AND LOW CLOUDS WILL CONTINUE TO PLAGUE TAF SITES EVEN WELL PAST
SUNRISE WEDNESDAY.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...ABE
SHORT TERM...DJ
LONG TERM...JP
AVIATION...ABE
Hazardous weather outlook, Feb 16, 7:27 AM EST, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
727 AM EST TUE FEB 16 2016

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-171530-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO...
JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD...
IRVINE...RAVENNA...CLAY CITY...STANTON...FRENCHBURG...BRODHEAD...
MOUNT VERNON...MCKEE...ANNVILLE...BURNSIDE...SOMERSET...LONDON...
MONTICELLO...STEARNS...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...
SANDY HOOK...WEST LIBERTY...PAINTSVILLE...CAMPTON...
SALYERSVILLE...PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...
JACKSON...HINDMAN...PIPPA PASSES...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...JENKINS...WHITESBURG...INEZ...COAL RUN...
ELKHORN CITY...PIKEVILLE...SOUTH WILLIAMSON
727 AM EST TUE FEB 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

HIGH WATER IS EXPECTED ALONG PORTIONS OF THE KENTUCKY...CUMBERLAND
AND RED RIVER BASINS.

LIGHT SNOW WILL BE POSSIBLE IN SOME LOCATIONS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND RAINFALL AMOUNTS
THROUGH WEDNESDAY MORNING.

JP

In the hours before

Local storm report, Feb 16, 8:42 AM EST, 5 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
842 AM EST TUE FEB 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 AM     SNOW             PINE RIDGE              37.76N 83.61W
02/16/2016  M2.5 INCH        WOLFE              KY   NWS EMPLOYEE

&&

ABE
Local storm report, Feb 16, 8:47 AM EST, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
847 AM EST TUE FEB 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             BEATTYVILLE             37.58N 83.71W
02/16/2016  M1.8 INCH        LEE                KY   CO-OP OBSERVER

0700 AM     SNOW             2 N SOMERSET            37.11N 84.61W
02/16/2016  M2.0 INCH        PULASKI            KY   CO-OP OBSERVER

&&

JCARICO
Local storm report, Feb 16, 8:52 AM EST, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
852 AM EST TUE FEB 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     SNOW             2 N FLEMINGSBURG        38.45N 83.74W
02/16/2016  M3.5 INCH        FLEMING            KY   CO-OP OBSERVER

&&

JCARICO
Local storm report, Feb 16, 9:01 AM EST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
901 AM EST TUE FEB 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             SANDY HOOK              38.09N 83.12W
02/16/2016  M2.0 INCH        ELLIOTT            KY   CO-OP OBSERVER

&&

JCARICO
Local storm report, Feb 16, 9:02 AM EST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
902 AM EST TUE FEB 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     SNOW             9 SSE OLIVE HILL        38.18N 83.11W
02/16/2016  M1.4 INCH        ELLIOTT            KY   COCORAHS

&&

ABE
Local storm report, Feb 16, 9:03 AM EST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
903 AM EST TUE FEB 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 AM     SNOW             3 N STARK               38.22N 83.14W
02/16/2016  M3.0 INCH        ELLIOTT            KY   CO-OP OBSERVER

&&

JCARICO

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 16, 1:00 AM ESTAreal Flood AdvisoryJKLBath, Elliott, Estill, Fleming, Johnson, Magoffin and 7 more12 hr
Feb 16, 1:05 AM ESTAreal Flood AdvisoryJKLBreathitt, Clay, Floyd, Jackson, Knott, Laurel and 8 more12 hr
Feb 16, 1:08 AM ESTAreal Flood AdvisoryJKLBell, Harlan, Knox, McCreary, Pulaski, Wayne and 1 more12 hr
Feb 16, 1:38 AM ESTAreal Flood WarningJKLBreathitt, Floyd, Johnson, Knott, Magoffin, Martin and 3 more12 hr
Feb 16, 2:04 AM ESTAreal Flood WarningJKLBell, Breathitt, Clay, Harlan, Jackson, Knott and 9 more24 hr
Feb 16, 6:11 AM ESTRiver Flood AdvisoryJKLOwsley43 hr
Feb 16, 6:11 AM ESTRiver Flood AdvisoryJKLLee4 days
Feb 16, 6:11 AM ESTRiver Flood AdvisoryJKLEstill5 days
Feb 16, 6:11 AM ESTRiver Flood AdvisoryJKLClay25 hr
Feb 16, 6:25 AM ESTRiver Flood AdvisoryJKLKnox45 hr
Feb 16, 6:25 AM ESTRiver Flood AdvisoryJKLWhitley3 days
Feb 16, 7:04 AM ESTFlood WatchJKLBath, Bell, Breathitt, Clay, Elliott, Estill and 27 more11 min
Feb 16, 8:12 AM ESTRiver Flood AdvisoryJKLBell41 hr
Feb 16, 12:17 PM ESTRiver Flood WarningJKLEstill46 hr
Feb 16, 12:55 PM ESTWinter Weather AdvisoryJKLBell, Harlan, Letcher10 hr
Feb 16, 1:13 PM ESTAreal Flood WarningJKLMartin12 hr
Feb 16, 1:21 PM ESTAreal Flood WarningJKLMagoffin12 hr
Feb 16, 2:06 PM ESTRiver Flood WarningJKLLee32 hr
Feb 16, 2:21 PM ESTRiver Flood AdvisoryJKLEstill, Powell65 hr
Feb 16, 5:24 PM ESTRiver Flood WarningJKLWhitley41 hr

Nearby

River Flood Warnings in Kentucky, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.